# SDR SFOA20140623001

- Difficulty date: June 16, 2014
- Submitted: June 23, 2014
- Operation: Air carrier
- Aircraft: N77SF
- Make and model: Cessna 650
- Aircraft serial: 6507072
- Aircraft time: 5,172 hours, 4,042 cycles
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Part number: NP13972110
- Part serial: 99207H4006
- Condition: Cracked
- Location: Cockpit
- Part time: 3,374 hours
- Stage of operation: CR
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

APPROXIMATELY AFTER 1 HOUR INTO FLIGHT THE RT WINDSHIELD CRACKED.  FLIGHT MANUAL PROCEDURES FOR THIS TYPE OF OCCURRENCE WERE FOLLOWED & AN UNEVENTFUL LANDING WAS MADE.  AFTER LANDING INSPECTED THE WINDSHIELD & DETERMINED THE CRACKING HAD OCCURRED IN THE OUTER PANE ONLY.  THE WINDSHIELD WAS SUBSEQUENTLY REPLACED WITH A FACTORY NEW WINDSHIELD & THE ACFT WAS RETURNED BACK TO SERVICE.  THE CAUSE OF THE CRACKING IS TO BE DETERMINED BY THE INSURANCE COMPANY AS IT IS SUSPECTED A POSSIBLE EARLIER LIGHTNING STRIKE MAY HAVE BEEN A DETERMINING FACTOR IN THE FAILURE. IF LIGHTENING WAS NOT A FACTOR IT IS BELIEVED CRACKING MAY HAVE BEEN DUE TO A FAILURE OF THE HEATING ELEMENT AT THE LOWER BUSS BAR.
